MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01063
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.Occupation: unknown.Pma/510(k) number: pre-amendment.Device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a plug-assisted retrograde transvenous obliteration of gastric verices, a bentson straight fixed core wire guide became stuck in another manufacturer's balloon catheter.Access was obtained in the right common femoral vein, and the device passed through an unknown 5 french catheter.The catheter was removed and another manufacturer's balloon was advanced over the wire.The user then attempted to advance the wire for more "purchase"; however, the wire would not advance.The wire and balloon catheter were then both removed from the patient.The complaint device was replaced with another wire to complete the procedure.The anatomy was not reported to be tortuous or calcified.The wire was not altered prior to use.On return of the device on 30apr2020, the device was noted to be elongated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary.As reported, during a plug-assisted retrograde transvenous obliteration of gastric verices, a bentson straight fixed core wire guide became stuck in another manufacturer's balloon catheter.Access was obtained in the right common femoral vein, and the device passed through an unknown 5 french catheter.The catheter was removed and another manufacturer's balloon was advanced over the wire.The user then attempted to advance the wire for more "purchase"; however, the wire would not advance.The wire and balloon catheter were then both removed from the patient.The complaint device was replaced with another wire to complete the procedure without any adverse effects to the patient or need for additional procedures.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One tsfb-35-360 wire was returned with an open package.The wire was elongated beginning 6 cm from the distal weld.The elongated section measured 6.9 cm.A document-based investigation evaluation was also performed.A review of the device history record showed no failure-related nonconformances.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information available, investigation has concluded that the damage to the device was most likely due to an unintended use error during the removal of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10101460
Report Number1820334-2020-01019
Device Sequence Number19684824
Product Code DQX
UDI-Device Identifier00827002010635
UDI-Public(01)00827002010635(17)250102(10)10205421
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Model NumberG01063
Device Catalogue NumberTSFB-35-260
Device Lot Number10205421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLIED MEDICAL PYTHON BALLOON CATHETER.
Patient Age72 YR
Patient Weight100